Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 41, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Dec 10, 2014, 2:15 PM MST. It took effect at Dec 11, 2014, 11:00 AM MST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2014, 2:15 PM MST (21:15 UTC)
- In effect from
- Dec 11, 2014, 11:00 AM MST
- Expired
- Dec 12, 2014, 12:00 PM MST
- In force
- 25 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
556 WWUS75 KPIH 102115 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 215 PM MST WED DEC 10 2014 IDZ022-111300- /O.NEW.KPIH.WI.Y.0041.141211T1800Z-141212T1900Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITY OF...OAKLEY 215 PM MST WED DEC 10 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THURSDAY TO NOON MST FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO NOON MST FRIDAY. * TIMING...FROM 11 AM MDT THURSDAY THROUGH NOON FRIDAY. * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...THE INTERSTATE 84 CORRIDOR FROM THE UTAH STATE LINE TO THE INTERSTATE 84 AND INTERSTATE 86 INTERCHANGE NEAR BURLEY. ALSO INTERSTATE 86 NEAR RAFT RIVER VALLEY. * IMPACTS...STRONG GUSTS OF WIND UP TO 45 MPH CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
064 WWUS75 KPIH 111150 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 450 AM MST THU DEC 11 2014 IDZ022-112200- /O.CON.KPIH.WI.Y.0041.141211T1800Z-141212T1900Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITY OF...OAKLEY 450 AM MST THU DEC 11 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO NOON MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO NOON MST FRIDAY. * TIMING...FROM 11 AM MDT THURSDAY THROUGH NOON FRIDAY. * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...THE INTERSTATE 84 CORRIDOR FROM THE UTAH STATE LINE TO THE INTERSTATE 84 AND INTERSTATE 86 INTERCHANGE NEAR BURLEY. ALSO INTERSTATE 86 NEAR RAFT RIVER VALLEY. * IMPACTS...STRONG GUSTS OF WIND UP TO 45 MPH CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
387 WWUS75 KPIH 112107 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 207 PM MST THU DEC 11 2014 IDZ022-121300- /O.CON.KPIH.WI.Y.0041.000000T0000Z-141212T1900Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITY OF...OAKLEY 207 PM MST THU DEC 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST FRIDAY. * TIMING...UNTIL NOON FRIDAY. * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * LOCATIONS INCLUDE...THE INTERSTATE 84 CORRIDOR FROM THE UTAH STATE LINE TO THE INTERSTATE 84 AND INTERSTATE 86 INTERCHANGE NEAR BURLEY. ALSO INTERSTATE 86 NEAR RAFT RIVER VALLEY. * IMPACTS...STRONG GUSTS OF WIND UP TO 50 MPH CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
023 WWUS75 KPIH 121221 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 521 AM MST FRI DEC 12 2014 IDZ022-121900- /O.CON.KPIH.WI.Y.0041.000000T0000Z-141212T1900Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITY OF...OAKLEY 521 AM MST FRI DEC 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. * TIMING...UNTIL NOON TODAY. * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * LOCATIONS INCLUDE...THE INTERSTATE 84 CORRIDOR FROM THE UTAH STATE LINE TO THE INTERSTATE 84 AND INTERSTATE 86 INTERCHANGE NEAR BURLEY. ALSO INTERSTATE 86 NEAR RAFT RIVER VALLEY. * IMPACTS...STRONG GUSTS OF WIND UP TO 50 MPH CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
178 WWUS75 KPIH 121906 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1206 PM MST FRI DEC 12 2014 IDZ022-122015- /O.EXP.KPIH.WI.Y.0041.000000T0000Z-141212T1900Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITY OF...OAKLEY 1206 PM MST FRI DEC 12 2014 ...WIND ADVISORY HAS EXPIRED... AT NOON TIME THERE WERE STILL SOME ISOLATED WIND GUSTS TO AROUND 40 MPH IN THE SOUTH CENTRAL HIGHLANDS. MOST OF THOSE GUSTS WERE OVER HIGHER RIDGE TOPS. THE WINDS WILL CONTINUE TO DECREASE THROUGH THIS AFTERNOON. THEREFORE THE WINDS ADVISORY WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Dec 10, 1:55 PM MST, 20 minutes earlier.
Area forecast discussion, Dec 10, 1:55 PM MST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 155 PM MST WED DEC 10 2014 .SHORT TERM...THE STRONG SOUTHERN BRANCH JET WINDS IN THE EASTERN PACIFIC ABOUT 35N ARE BECOMING MORE APPARENT THIS AFTERNOON AS WE DRAW CLOSER TO THE LOW PRESSURE TROUGH MOVING INLAND THIS FRIDAY AND SATURDAY. THERE IS AN EMBEDDED DISTURBANCE NEAR 40N 140W THAT SWINGS NORTHEAST RIGHT ALONG THE WASHINGTON COAST THURSDAY. EXPECT A FEW SHOWERS TO REACH INLAND NEAR STANLEY ON THURSDAY...THEN THE STRONG DRY SOUTHERLY FLOW AHEAD OF THE TROUGH WILL PREVAIL OVER SOUTHEAST IDAHO THURSDAY NIGHT. HAVE POSTED A WIND ADVISORY FOR THE SOUTH CENTRAL HIGHLANDS THURSDAY AFTERNOON THROUGH FRIDAY MORNING. WINDS MAY NOT BE WIDE SPREAD 30 TO 40 MPH ACROSS ALL OF CASSIA AND ONEIDA COUNTY AREA...BUT SOME WIND GUSTS TO 45 MPH CERTAINLY LOOK POSSIBLE ALONG THE INTERSTATE 84 CORRIDOR FROM THE UTAH LINE TO I-84 AND I86 JUNCTION. HAVE LOW CONFIDENCE IN SOUTH WINDS REACHING BURLEY AND POCATELLO THURSDAY MORNING...BETTER CONFIDENCE FRIDAY MORNING AND THIS PLAYS INTO MORNING LOW TEMPERATURES THAT COULD BE SUDDENLY SEVERAL DEGREES WARMER. SNOW LEVELS STILL REMAIN UP AROUND 6500 TO 7500 FEET MSL UNTIL FRIDAY NIGHT. BY SATURDAY MORNING...SNOW LEVELS OVER THE SNAKE PLAIN SHOULD BE CLOSE TO 4500 FEET. THE BULK OF THE PRECIPITATION MOVES THROUGH FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. THE TREND TOWARDS LESS PRECIPITATION AMOUNTS IS STILL EVIDENT IN THE MODELS. PERHAPS 2 TO 6 INCHES SNOW ACCUMULATION IN THE CENTRAL MOUNTAINS...AND 2 TO 5 INCHES IN THE EASTERN HIGHLANDS. FOR THE SNAKE PLAIN...SOUTH OF RICHFIELD TO BLACKFOOT LINE PERHAPS ONE HALF TO ONE INCH SNOW POSSIBLE ON SATURDAY. NORTH OF A RICHFIELD TO BLACKFOOT LINE PERHAPS 1 TO 2 INCHES COULD ACCUMULATE. RS .LONG TERM...SAT NIGHT THROUGH NEXT WED NIGHT. THE MAIN STORM OF THE NEAR TERM WRAPS UP SAT NIGHT...THEN A LOW CONFIDENCE FORECAST FOR THE REST OF THE PERIOD. THIS IS MAINLY DUE TO A VERY WEAK AMPLITUDE LONG WAVE PATTERN THAT MEANS THAT THE WEATHER WILL BE DOMINATED BY SHORTWAVES THAT ARE SUBJECT TO MUCH CHANGE FROM MODEL RUN TO MODEL RUN AND EVEN SIGNIFICANT DIFFERENCES AMONG PRODUCT SUITES DURING THE SAME MODEL RUN TIME. HOWEVER...AT THIS POINT THERE IS NO MAJOR STORM EXPECTED BY ANY GUIDANCE. THE MAIN QUESTION IS WHERE THE SLIGHT CHANCE AND CHANCE POPS SHOULD BE LOCATION-WISE. HAVE TRIED TO BROAD BRUSH THIS. TEMPERATURES CONTINUE SLIGHTLY ABOVE NORMAL AND NO STRONG WIND EVENT APPEARS POSSIBLE. MESSICK && .AVIATION...WIND ABOVE THE BOUNDARY LAYER IS TAKING ON A SOUTHERLY COMPONENT AND INCREASING...SO PERHAPS THIS WILL ELIMINATE THE TEMPORARY IMPACT TO VISIBILITY DUE TO FOG DURING THE LATE NIGHT HOURS. OTHERWISE CIGS SHOULD STAY VFR AND WIND REMAINS LIGHT AT THE SURFACE. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THURSDAY TO NOON MST FRIDAY IDZ022. &&
In the hours before
Special weather statement, Dec 10, 1:40 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 140 PM MST WED DEC 10 2014 IDZ017>025-031-032-111300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... STANLEY...CLAYTON...DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY... EDIE SCHOOL...IDAHO FALLS...REXBURG...RIGBY...POCATELLO... BLACKFOOT...FORT HALL...AMERICAN FALLS...MALAD CITY...OAKLEY... ROCKLAND...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN... PRESTON...DAYTON...MONTPELIER...GEORGETOWN...PARIS...HAILEY... KETCHUM...SUN VALLEY...BELLEVUE...ARCO...CHALLIS...MACKAY 140 PM MST WED DEC 10 2014 ...A MIX OF RAIN AND SNOW FOR SOUTHEAST IDAHO FRIDAY AND SATURDAY... A LOW PRESSURE DISTURBANCE IN THE EASTERN PACIFIC IS EXPECTED TO MOVE INLAND THIS FRIDAY AND SATURDAY AND BRING A MIX OF RAIN AND SNOW TO SOUTHEAST IDAHO. SNOW LEVELS ON FRIDAY WILL INITIALLY BE NEAR 7000 FEET ELEVATION AND SHOULD LOWER TO NEAR 4500 FEET BY SATURDAY MORNING. THE OVERALL TREND OF THIS DISTURBANCE HAS BEEN TOWARDS A WEAKER SYSTEM. HOWEVER...SNOW ACCUMULATIONS OF 2 TO 6 INCHES ARE POSSIBLE IN THE CENTRAL MOUNTAINS BETWEEN FRIDAY AND SATURDAY MORNING. FOR THE SNAKE PLAIN...SNOW LEVELS LOWER TO 4500 FEET SATURDAY MORNING...RAIN CHANGING TO SNOW COULD ACCUMULATE ONE HALF TO ONE INCH SOUTH OF A RICHFIELD TO BLACKFOOT LINE...AND PERHAPS 1 TO 2 INCHES NORTH OF THAT LINE. FOR THE EASTERN HIGHLANDS...SNOW ACCUMULATION OF 2 TO 5 INCHES IS POSSIBLE MAINLY ON SATURDAY. THIS DISTURBANCE WILL MOVE OFF TO THE EAST OF THE STATE SATURDAY NIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.